Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 381, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 20, 2007, 8:51 PM CDT for Chippewa County, Dunn County, Eau Claire County, Wisconsin. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2007, 8:51 PM CDT (01:51 UTC)
- Expired
- Sep 20, 2007, 9:12 PM CDT
- In force
- 21 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Chippewa County, WI, Dunn County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 115 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 5:37 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 567 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 24.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 210151 SVRMPX WIC017-033-035-210245- /O.NEW.KMPX.SV.W.0381.070921T0151Z-070921T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 851 PM CDT THU SEP 20 2007 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN... SOUTHEAST DUNN COUNTY IN WEST CENTRAL WISCONSIN... EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN... * UNTIL 945 PM CDT * AT 849 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 13 MILES WEST OF EAU CLAIRE...OR ABOUT 12 MILES SOUTHEAST OF MENOMONIE...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... EAU CLAIRE... ALTOONA... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4494 9134 4470 9128 4469 9187 4484 9191 TIME...MOT...LOC 0151Z 252DEG 38KT 4477 9171 $$ DWE
1 follow-up statement
000 WWUS53 KMPX 210212 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 912 PM CDT THU SEP 20 2007 WIC017-033-035-210222- /O.CAN.KMPX.SV.W.0381.000000T0000Z-070921T0245Z/ CHIPPEWA WI-DUNN WI-EAU CLAIRE WI- 912 PM CDT THU SEP 20 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAU CLAIRE...DUNN AND CHIPPEWA COUNTIES IN WEST CENTRAL WISCONSIN IS CANCELLED... RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS. THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 4494 9134 4470 9128 4469 9187 4484 9191 TIME...MOT...LOC 0212Z 252DEG 38KT 4484 9141 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 3:10 PM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Sep 20, 3:10 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
310 PM CDT THU SEP 20 2007
.DISCUSSION...
UPDATED EARLIER FOR HEAVY RAIN/FLOODING THREAT ACROSS CENTRAL MN.
INCREDIBLE MOISTURE TRANSPORT/MAGNITUDES EXCEEDING 300 VALUES
MOVING ACROSS REGION THIS AFTERNOON AND TONIGHT. WITH STRONG WARM
FRONT DEVELOPING OVER CWA...EXPECT REDEVELOPMENT AND TRAINING OF
STORMS TO DEVELOP DURING THE NIGHT. FLOODING A DEFINITE THREAT
OVER NORTHERN HALF OR SO OF THE CWA...WITH LOWERING FFG VALUES
FROM TODAYS RAIN AND LOW VALUES FROM RECENT RAIN.
SEVERE CONVECTIVE THREAT INCREASING AS WELL...WITH TORNADOES A
POSSIBILITY NEAR/VICINITY OF THE WARM FRONT THROUGH THE EVENING...WHICH
WAS LOCATED FROM CANBY TO THE SOUTHERN METRO AREA AT 3 PM.
PARAMETERS QUITE STRONG IN THE SOUTHWEST/WEST CENTRAL AT THIS
TIME. BOUNDARY WILL LIFT SLOWLY NORTH...BUT NORTHWARD ADVANCEMENT
MAY BE LIMITED DUE TO ONGOING MCS...WHICH WILL MOVE VERY SLOWLY
EAST TONIGHT.
COLD FRONT SWEEPS INTO THE STATE LATER TONIGHT/FRIDAY MORNING.
WILL CONTINUE TO HOLD ONTO CHANCE POPS AROUND EAST CENTRAL MN
AFTER 18Z...BUT FRONT SHOULD BE EXITING INTO WISCONSIN SHORTLY
THEREAFTER. DRY HIGH PRESSURE FOLLOWS WEATHER SYSTEM INTO SUNDAY.
FAST WESTERLY FLOW CONTINUES THROUGH THE LONG TERM...WITH THE NEXT
FRONT PROGGED TO MOVE RAPIDLY EAST ACROSS THE CWA BY MONDAY
EVENING. TEMPERATURES EXPECTED TO MODERATE SOME TO NEAR/LIGHTLY
BEFORE NORMAL TEMPERATURES TOWARD MIDWEEK.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR ANOKA-BENTON-CARVER-
CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-MCLEOD-MEEKER-MILLE LACS-MORRISON-
POPE-RAMSEY-RENVILLE-SCOTT-SHERBURNE-SIBLEY-STEARNS-STEVENS-
SWIFT-TODD-WASHINGTON-WRIGHT-YELLOW MEDICINE COUNTY(IES).
WI...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR PIERCE-POLK-ST.
CROIX COUNTY(IES).
&&
TDK/DWEHazardous weather outlook, Sep 20, 3:26 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 326 PM CDT THU SEP 20 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 212030- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 326 PM CDT THU SEP 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WARM FRONT DEVELOPING ACROSS SOUTHERN MINNESOTA WILL REMAIN THE FOCUS FOR THUNDERSTORMS AND HEAVY RAIN THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN NORTH OF A LINE FROM NEAR CANBY TO LAKEVILLE AND ELLSWORTH. ALONG WITH THE HEAVY RAIN AND FLASH FLOOD THREAT...LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO ARE ALL POSSIBLE ACROSS CENTRAL MINNESOTA. THE GREATEST THREAT OF TORNADOES WILL BE FOUND NORTH OF A LINE FROM NEAR CANBY...TO LAKEVILLE...AND SOUTH OF A LINE FROM NEAR BENSON TO ANOKA...INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE INTO WEST CENTRAL WISCONSIN FRIDAY AFTERNOON. SEVERE THUNDERSTORMS WILL BE A POSSIBILITY IN THE VICINITY OF THE FRONT AS IT SWEEPS EAST. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND OVERNIGHT...AND AGAIN FRIDAY MAINLY FROM EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN.
In the hours before
Local storm report, Sep 20, 7:13 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
713 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL BLAINE 45.17N 93.21W
09/20/2007 E1.00 INCH ANOKA MN AMATEUR RADIO
&&
CARLYONLocal storm report, Sep 20, 7:27 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
727 PM CDT THU SEP 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG WOODBURY 44.91N 92.92W
09/20/2007 WASHINGTON MN AMATEUR RADIO
LATE REPORT RECEIVED AT 715 PM. 25 FOOT SPRUCE TREE DOWN.
10 INCH LIMBS DOWN. STREET SIGNS DOWN.
0717 PM FUNNEL CLOUD 3 NW ELLSWORTH 44.77N 92.52W
09/20/2007 PIERCE WI TRAINED SPOTTER
0725 PM HAIL 2 W COKATO 45.08N 94.23W
09/20/2007 E0.75 INCH WRIGHT MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, Sep 20, 8:06 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 806 PM CDT THU SEP 20 2007 WIZ024>026-210200- DUNN-PEPIN-PIERCE- 806 PM CDT THU SEP 20 2007 ...SIGNIFICANT WEATHER ALERT FOR DUNN...PIERCE AND PEPIN COUNTIES UNTIL 900 PM CDT... AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRING VALLEY TO BAY CITY...AND MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE PLUM CITY AND ELMWOOD. PEOPLE IN EASTERN PIERCE...PEPIN AND SOUTHERN DUNN COUNTIES... INCLUDING THE CITIES OF ELMWOOD AND PLUM CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Sep 20, 8:08 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 808 PM CDT THU SEP 20 2007 WIZ014-015-210215- BARRON-POLK- 808 PM CDT THU SEP 20 2007 ...SIGNIFICANT WEATHER ALERT FOR POLK AND BARRON COUNTIES UNTIL 915 PM CDT... AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF AMERY...OR 10 MILES EAST OF OSCEOLA...AND MOVING EAST AT 40 MPH. HAIL OF AROUND ONE HALD INCH IS EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE TURTLE LAKE...CUMBERLAND... CHETEK...CAMERON AND BARRON. PEOPLE IN BARRON AND SOUTHERN POLK COUNTIES...INCLUDING THE CITIES OF TURTLE LAKE...BARRON...CAMERON AND CHETEK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Sep 20, 8:08 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 808 PM CDT THU SEP 20 2007 WIZ014-015-210215- BARRON-POLK- 808 PM CDT THU SEP 20 2007 ...SIGNIFICANT WEATHER ALERT FOR POLK AND BARRON COUNTIES UNTIL 915 PM CDT... AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF AMERY...OR 10 MILES EAST OF OSCEOLA...AND MOVING EAST AT 40 MPH. HAIL OF AROUND ONE HALF INCH IS EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE TURTLE LAKE...CUMBERLAND... CHETEK...CAMERON AND BARRON. PEOPLE IN BARRON AND SOUTHERN POLK COUNTIES...INCLUDING THE CITIES OF TURTLE LAKE...BARRON...CAMERON AND CHETEK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Special weather statement, Sep 20, 8:21 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 821 PM CDT THU SEP 20 2007 MNZ051-059-061-210215- ANOKA-SHERBURNE-WRIGHT- 821 PM CDT THU SEP 20 2007 ...SIGNIFICANT WEATHER ALERT FOR SHERBURNE...NORTHERN WRIGHT AND ANOKA COUNTIES UNTIL 915 PM CDT... AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS FROM NEAR MONTICELLO...TO ANDOVER AND MOVING EAST TO NORTHEAST AT 35 MPH. HAIL UP TO DIME SIZE IS EXPECTED WITH SOME OF THE STORNGER STORMS. LOCATIONS THAT MAY BE AFFECTED INCLUDE ZIMMERMAN...MONTICELLO...ELK RIVER...EAST BETHEL...BIG LAKE...BECKER AND ANDOVER. PEOPLE IN ANOKA...NORTHEASTERN WRIGHT AND SOUTHERN SHERBURNE COUNTIES...INCLUDING THE CITIES OF BIG LAKE...MONTICELLO AND ELK RIVER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 9:29 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Saint Croix | 61 min |
| Sep 20, 9:44 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Polk | 31 min |
| Sep 20, 10:11 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 64 min |
| Sep 20, 10:16 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 44 min |
| Sep 21, 5:54 AM CDT | Severe Thunderstorm Warning | MPX | Polk | 36 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.